Alert archive / Alabama / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 28, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 12, 2024, 2:48 AM CST for Wayne County, Mississippi; Choctaw County, Washington County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2024, 2:48 AM CST (08:48 UTC)
- Expired
- Feb 12, 2024, 3:31 AM CST
- In force
- 43 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Choctaw County, AL, Washington County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 109 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 1:41 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
321
WUUS54 KMOB 120848
SVRMOB
ALC023-129-MSC153-120945-
/O.NEW.KMOB.SV.W.0028.240212T0848Z-240212T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
248 AM CST Mon Feb 12 2024
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Choctaw County in southwestern Alabama...
Northwestern Washington County in southwestern Alabama...
Southeastern Wayne County in southeastern Mississippi...
* Until 345 AM CST.
* At 247 AM CST, a severe thunderstorm was located over Clara, or 9
miles southwest of Waynesboro, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Waynesboro, Clara, Millry, Buckatunna, and Silas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 900 AM CST for southwestern
Alabama...and southeastern Mississippi.
&&
LAT...LON 3145 8877 3169 8880 3186 8838 3161 8823
TIME...MOT...LOC 0847Z 249DEG 31KT 3156 8873
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JP3 follow-up statements
290
WWUS54 KMOB 120906
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
306 AM CST Mon Feb 12 2024
ALC023-129-MSC153-120945-
/O.CON.KMOB.SV.W.0028.000000T0000Z-240212T0945Z/
Choctaw AL-Washington AL-Wayne MS-
306 AM CST Mon Feb 12 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CST
FOR SOUTHWESTERN CHOCTAW...NORTHWESTERN WASHINGTON AND SOUTHEASTERN
WAYNE COUNTIES...
At 305 AM CST, a severe thunderstorm was located 7 miles east of
Waynesboro, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Waynesboro, Millry, Buckatunna, and Silas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 AM CST for southwestern
Alabama...and southeastern Mississippi.
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3150 8866 3172 8872 3186 8838 3161 8823
TIME...MOT...LOC 0905Z 240DEG 46KT 3169 8853
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JP068
WWUS54 KMOB 120925
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
325 AM CST Mon Feb 12 2024
MSC153-120934-
/O.CAN.KMOB.SV.W.0028.000000T0000Z-240212T0945Z/
Wayne MS-
325 AM CST Mon Feb 12 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 AM CST for southwestern
Alabama...and southeastern Mississippi.
LAT...LON 3155 8845 3182 8847 3186 8838 3161 8823
TIME...MOT...LOC 0924Z 249DEG 31KT 3175 8835
$$
ALC023-129-120945-
/O.CON.KMOB.SV.W.0028.000000T0000Z-240212T0945Z/
Choctaw AL-Washington AL-
325 AM CST Mon Feb 12 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CST
FOR SOUTHWESTERN CHOCTAW AND NORTHWESTERN WASHINGTON COUNTIES...
At 324 AM CST, a severe thunderstorm was located over Silas, or 18
miles east of Waynesboro, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Millry and Silas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 AM CST for southwestern
Alabama...and southeastern Mississippi.
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3155 8845 3182 8847 3186 8838 3161 8823
TIME...MOT...LOC 0924Z 249DEG 31KT 3175 8835
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JP340 WWUS54 KMOB 120931 SVSMOB Severe Weather Statement National Weather Service Mobile AL 331 AM CST Mon Feb 12 2024 ALC023-129-120940- /O.CAN.KMOB.SV.W.0028.000000T0000Z-240212T0945Z/ Choctaw AL-Washington AL- 331 AM CST Mon Feb 12 2024 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHOCTAW AND NORTHWESTERN WASHINGTON COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 900 AM CST for southwestern Alabama...and southeastern Mississippi. LAT...LON 3155 8845 3182 8847 3186 8838 3161 8823 TIME...MOT...LOC 0920Z 249DEG 31KT 3177 8829 $$ JP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 11:37 PM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Feb 11, 11:37 PM CST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1137 PM CST Sun Feb 11 2024
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1128 PM CST Sun Feb 11 2024
An organized band of TSRA is set up to our west from the central
coast of LA, northeast up across central MS and AL. The forecast
calls for the overnight period to have cigs primarily below 500'
and vsby to be variable ranging 1 to 4 miles. Potentially periods
of vsby dropping off to below a mile at times possible. Shra/tsra
increasing in coverage as we go through the night to daybreak
bringing potential delays to approaches and departures. Cold front
sweeps thru the central Gulf coast between 12.15 and 12.21Z
Monday, bringing wind shift and higher gusts. /10
&&
.PREV DISCUSSION... /issued 1109 PM CST Sun Feb 11 2024/
..New NEAR TERM...
NEAR TERM...
(Now through Tuesday)
Issued at 1037 PM CST Sun Feb 11 2024
The southern stream shows a large positive tilt upper level trof
migrating eastward over the Red River Valley of TX/OK, putting the
Lower MS River valley in a favored diffluent flow aloft. Combined
with a right entrance region of a speed max at high altitudes of
140+ knots from central TN to the Mid-Atlantic is forcing deep
convection along a warm front draped from central LA eastward to
central GA. Deep convection has remained off to the west, lifting
northeast from the central LA coast up across central MS into
central AL through the evening. Sfc based convective energy has
improved to between 500 and 1500 J/KG south of US Highway 84 and
along with effective bulk shear magnitudes from 60 to 70 kts has
the local environment primed for the potential of severe weather
overnight. The convective allowing high resolution models indicate
a resurgence in thunderstorm coverage overnight as next wave of
energy aloft makes passage across the area. All modes of severe
weather possible. Damaging winds in excess of 60 mph, large hail
and perhaps isolated tornadoes given favorable 0-3 km helicity
values from 150-300 m2/s2. A cold front sweeps across the central
Gulf coast from mid morning to mid afternoon Monday, bringing an
end to the severe weather risk with its passage. A high risk of
dangerous to potentially deadly rip currents exists along with
high surf through the near term. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 61 69 38 60 36 63 42 68 / 90 90 0 0 0 0 0 0
Pensacola 63 69 42 60 39 63 46 67 / 70 90 0 0 0 0 0 0
Destin 64 70 45 61 42 63 49 66 / 70 90 0 0 0 0 0 0
Evergreen 62 71 38 60 33 66 39 69 / 80 90 0 0 0 0 0 0
Waynesboro 58 68 37 60 33 65 39 67 / 80 70 0 0 0 0 0 0
Camden 61 69 38 58 33 65 39 67 / 90 90 0 0 0 0 0 0
Crestview 63 72 41 61 33 65 39 69 / 70 90 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Tuesday afternoon for ALZ265-266.
High Surf Advisory from noon Monday to 6 AM CST Tuesday for
ALZ265-266.
FL...High Rip Current Risk through Tuesday afternoon for FLZ202-204-
206.
High Surf Advisory from noon Monday to 6 AM CST Tuesday for
FLZ202-204-206.
MS...None.
GM...Dense Fog Advisory until 6 AM CST Monday for GMZ630>632.
Small Craft Advisory from noon Monday to midnight CST Monday
night for GMZ631-632.
Small Craft Advisory from 9 AM Monday to 9 AM CST Tuesday for
GMZ650-655.
Small Craft Advisory from 6 AM Monday to noon CST Tuesday for
GMZ670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Feb 12, 2:30 AM CST, 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
230 AM CST Mon Feb 12 2024
ALZ051-052-MSZ067-075-076-120930-
Choctaw AL-Washington AL-Perry MS-Greene MS-Wayne MS-
230 AM CST Mon Feb 12 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CHOCTAW...
NORTHWESTERN WASHINGTON...NORTHERN PERRY...WAYNE AND NORTHWESTERN
GREENE COUNTIES THROUGH 330 AM CST...
At 229 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Shubuta to 6 miles west of Clara to Rock Hill.
Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waynesboro, Richton, Clara, Beaumont, New Augusta, Buckatunna, Silas,
Gilbertown, and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 900 AM CST for southwestern
Alabama...and southeastern Mississippi.
&&
LAT...LON 3193 8820 3155 8836 3122 8877 3108 8915
3143 8915 3143 8894 3169 8894 3183 8882
3189 8848 3212 8845 3218 8837
TIME...MOT...LOC 0829Z 238DEG 44KT 3187 8871 3160 8881 3108 8931
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JPThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 12:45 AM CST | Severe Thunderstorm Warning | MOB | Wayne | 60 min |
| Feb 12, 2:30 AM CST | Special Weather Statement | MOB | Perry, Wayne | 60 min |
| Feb 12, 3:13 AM CST | Areal Flood Advisory | MOB | Greene, Perry, Wayne | 3 hr |
| Feb 12, 3:17 AM CST | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 43 min |
| Feb 12, 10:53 AM CST | River Flood Warning | MOB | George, Greene, Wayne | 6 days |
| Feb 11, 7:33 PM CST | River Flood Warning | MOB | Dallas, Monroe, Wilcox | 7 days |
| Feb 11, 7:35 PM CST | River Flood Warning | MOB | Choctaw, Clarke, Washington | 9 days |
| Feb 11, 7:37 PM CST | River Flood Warning | MOB | Clarke, Washington | 21 days |
| Feb 12, 1:17 AM CST | Severe Thunderstorm Warning | MOB | Choctaw | 48 min |
| Feb 12, 4:11 AM CST | Special Weather Statement | MOB | Clarke, Washington | 64 min |
| Feb 12, 5:03 AM CST | Special Weather Statement | MOB | Butler, Conecuh | 42 min |
| Feb 12, 5:27 AM CST | Areal Flood Advisory | MOB | Butler, Crenshaw, Wilcox | 3 hr |
| Feb 12, 6:34 AM CST | Marine Dense Fog Advisory | MOB | 2 hr | |
| Feb 12, 7:24 AM CST | Areal Flood Advisory | MOB | Covington | 3 hr |
| Feb 12, 8:46 AM CST | River Flood Warning | MOB | Clarke, Monroe, Wilcox | 21 days |
| Feb 12, 10:02 AM CST | Gale Warning | MOB | 14 hr | |
| Feb 12, 10:02 AM CST | Small Craft Advisory | MOB | 23 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2024Severe Thunderstorm Warnings in Mississippi, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.